Hydrocodone; Ibuprofen tablets
What is this medicine?
HYDROCODONE; IBUPROFEN (hye droe KOE done; eye BYOO proe fen) is a pain reliever. It is used to treat moderate to severe pain.
How should I use this medicine?
Take this medicine by mouth with a full glass of water. Follow the directions on the prescription label. You can take it with or without food. If it upsets your stomach, take it with food. Try to not lie down for at least 10 minutes after you take the medicine. Take your medicine at regular intervals. Do not take it more often than directed.
A special MedGuide will be given to you by the pharmacist with each prescription and refill. Be sure to read this information carefully each time.
Talk to your pediatrician regarding the use of this medicine in children. While this drug may be prescribed for children as young as 16 years of age for selected conditions, precautions do apply.
What side effects may I notice from receiving this medicine?
Side effects that you should report to your doctor or health care professional as soon as possible:
allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue
signs and symptoms of bleeding such as bloody or black, tarry stools; red or dark-brown urine; spitting up blood or brown material that looks like coffee grounds; red spots on the skin; unusual bruising or bleeding from the eye, gums, or nose
signs and symptoms of a blood clot such as breathing problems; changes in vision; chest pain; severe, sudden headache; pain, swelling, warmth in the leg; trouble speaking; sudden numbness or weakness of the face, arm or leg
signs and symptoms of low blood pressure like dizziness; feeling faint or lightheaded, falls; unusually weak or tired
trouble passing urine or change in the amount of urine
unexplained weight gain or swelling
yellowing of the eyes or skin
Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):
What may interact with this medicine?
Do not take this medication with any of the following medicines:
This medicine may interact with the following medications:
antihistamines for allergy, cough and cold
antiviral medicines for HIV or AIDS
aspirin and aspirin-like medicines
certain antibiotics like clarithromycin, erythromycin
certain medicines for anxiety or sleep
certain medicines for depression like amitriptyline, fluoxetine, lithium, sertraline
certain medicines for fungal infection like ketoconazole and itraconazole
certain medicines for seizures like carbamazepine, phenobarbital, phenytoin, primidone
certain medicines for stomach problems like dicyclomine, hyoscyamine
certain medicines for travel sickness like scopolamine
certain medicines that treat or prevent blood clots like warfarin, enoxaparin, dalteparin, apixaban, dabigatran, and rivaroxaban
general anesthetics like halothane, isoflurane, methoxyflurane, propofol
local anesthetics like lidocaine, pramoxine, tetracaine
MAOIs like Carbex, Eldepryl, Marplan, Nardil, and Parnate
medicines that relax muscles for surgery
other narcotic medicines for pain or cough
other NSAIDS, medicines for pain and inflammation, like naproxen
phenothiazines like chlorpromazine, mesoridazine, prochlorperazine, thioridazine
steroid medicines like prednisone or cortisone
What if I miss a dose?
If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.
Where should I keep my medicine?
Keep out of the reach of children. This medicine can be abused. Keep your medicine in a safe place to protect it from theft. Do not share this medicine with anyone. Selling or giving away this medicine is dangerous and against the law.
This medicine may cause accidental overdose and death if it taken by other adults, children, or pets. Mix any unused medicine with a substance like cat litter or coffee grounds. Then throw the medicine away in a sealed container like a sealed bag or a coffee can with a lid. Do not use the medicine after the expiration date.
Store at room temperature between 15 and 30 degrees C (59 and 86 degrees F).
What should I tell my health care provider before I take this medicine?
They need to know if you have any of these conditions:
drink more than 3 alcohol-containing drinks per day
high blood pressure
history of a drug or alcohol abuse problem
lung or breathing disease, like asthma
stomach bleeding or ulcers
an unusual or allergic reaction to ibuprofen, hydrocodone, aspirin, other NSAIDs, other medicines, foods, dyes, or preservatives
pregnant or trying to get pregnant
What should I watch for while using this medicine?
Tell your doctor or health care professional if your pain does not go away, if it gets worse, or if you have new or a different type of pain. You may develop tolerance to the medicine. Tolerance means that you will need a higher dose of the medicine for pain relief. Tolerance is normal and is expected if you take this medicine for a long time.
Do not suddenly stop taking this medicine because you may develop a severe reaction. Your body becomes used to this medicine. This does NOT mean you are addicted. Addiction is a behavior related to getting and using a drug for a non-medical reason. If you have pain, you have a medical reason to take pain medicine. Your doctor will tell you how much medicine to take. If your doctor wants you to stop this medicine, the dose will be slowly lowered over time to avoid any side effects.
There are different types of narcotic medicines (opiates). If you take more than one type at the same time or if you are taking another medicine that also causes drowsiness, you may have more side effects. Give your health care provider a list of all medicines you use. Your doctor will tell you how much medicine to take. Do not take more medicine than directed. Call emergency for help if you have problems breathing or unusual sleepiness.
Do not take other medicines that contain aspirin, ibuprofen, or naproxen with this medicine. Side effects such as stomach upset, nausea, or ulcers may be more likely to occur. Many medicines available without a prescription should not be taken with this medicine.
This medicine can cause ulcers and bleeding in the stomach and intestines at any time during treatment. This can happen with no warning and may cause death. There is increased risk with taking this medicine for a long time. Smoking, drinking alcohol, older age, and poor health can also increase risks. Call your doctor right away if you have stomach pain or blood in your vomit or stool.
This medicine does not prevent heart attack or stroke. In fact, this medicine may increase the chance of a heart attack or stroke. The chance may increase with longer use of this medicine and in people who have heart disease. If you take aspirin to prevent heart attack or stroke, talk with your doctor or health care professional.
You may get drowsy or dizzy. Do not drive, use machinery, or do anything that needs mental alertness until you know how this medicine affects you. Do not stand or sit up quickly, especially if you are an older patient. This reduces the risk of dizzy or fainting spells. Alcohol may interfere with the effect of this medicine. Avoid alcoholic drinks.
This medicine will cause constipation. Try to have a bowel movement at least every 2 to 3 days. If you do not have a bowel movement for 3 days, call your doctor or health care professional.
Your mouth may get dry. Chewing sugarless gum or sucking hard candy, and drinking plenty of water may help. Contact your doctor if the problem does not go away or is severe.
September 30, 2017